Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Feb 18, 2005, 10:18 PM PST for Riverside County, California. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2005, 10:18 PM PST (06:18 UTC)
- Expired
- Feb 18, 2005, 11:15 PM PST
- In force
- 57 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The San Diego radar (KNKX), 153 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 190619 FFWPSR CAC065-190715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1018 PM PST FRI FEB 18 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...DESERT CENTER...CHIRIACO SUMMIT * UNTIL 1115 PM PST * AT 1005 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG INTERSTATE 10 NEAR CHIRIACO SUMMIT * LOCATIONS IN THE WARNING INCLUDE INTERSTATE 10...EAGLE MTN AND COTTONWOOD VISITOR CENTER AT JOSHUA TREE NATIONAL PARK EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3362 11586 3377 11510 3398 11587 3405 11624 $$ SAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 8:15 PM PST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 18, 8:15 PM PST, 2 hours 3 minutes before
AZZ020>028-CAZ030>033-191045- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 915 PM MST FRI FEB 18 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... UPPER LEVEL DISTURBANCES EMANATING FROM A LOW PRESSURE SYSTEM JUST WEST OF THE CALIFORNIA COAST WILL BRING WIDESPREAD RAIN SHOWERS AND A FEW THUNDERSTORMS MAINLY OVER WEST-CENTRAL AND SOUTH-CENTRAL ARIZONA TONIGHT INTO SATURDAY. RAIN IS EXPECTED TO BE HEAVY AT TIMES. SHOWERS AND A FEW THUNDERSTORMS...SOME WITH BRIEF HEAVY RAIN...WILL LINGER THROUGH SATURDAY EVENING OVER SOUTH CENTRAL ARIZONA. AFTER A BRIEF BREAK IN THE WEATHER...A POTENT STORM FROM THE EAST PACIFIC IS EXPECTED TO BRING PERIODS OF SIGNIFICANT RAINFALL TO MUCH OF THE AREA MONDAY AND TUESDAY. EXPECT A DRYING TREND AND A SLIGHT RECOVERY IN DAYTIME HIGHS TOWARD THE END OF NEXT WEEK. && .DISCUSSION... THERE WAS A FEW HOURS BREAK IN THE RAIN FOR A LARGE PORTION OF SOUTHWEST AND SOUTH CENTRAL AZ BETWEEN 22Z AND 02Z...HOWEVER 03Z RADAR SHOWED SHOWERS WERE ON THE INCREASE AGAIN. 300/250 MB PLOT DATA SHOWED A STRONG JETSTREAM ACROSS NORTHWEST MEXICO AND SOUTHEAST AZ. THE 300 MB 100 KT WIND AT TUCSON AND 70 KTS AT SAN DIEGO HIGHLIGHTED THE INCREASING DYNAMICS EXPECTED OVER SOUTHWEST AND SOUTH CENTRAL AZ THE NEXT 12 HOURS. 03Z IR SATELLITE IMAGES ALSO SHOWED LAYERING CLOUDINESS OVER AND JUST OFFSHORE FROM NORTHERN BAJA WHICH INDICATES INCREASED VERTICAL MOTION. ALL THIS POINTS TO ANOTHER HEAVY RAIN EVENT...ESPECIALLY OVER SOUTH CENTRAL AZ GENERALLY FROM 06Z TO 13Z...PARTICULARLY AROUND 10Z. THERE COULD BE BETWEEN 1/2 TO 3/4 INCHES OF RAIN IN THE PHOENIX AREA WITH BETWEEN 1 AND 2 INCHES OVER THE MOUNTAINS NORTHWEST TO NORTHEAST OF PHOENIX. A FLASH FLOOD WATCH CONTINUES FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL AZ THROUGH SAT AFTERNOON. A FLOOD WARNING FOR CAVE CREEK WASH AND THE AGUA FRIA RIVER ALSO CONTINUES THROUGH EARLY SATURDAY AFTERNOON. ALTHOUGH RIVER LEVELS HAVE DROPPED A LITTLE ON CAVE CREEK AND THE AGUA FRIA...HEAVY RAIN OVERNIGHT SHOULD RENEW RIVER RISES... ESPECIALLY LATE TONIGHT/EARLY SATURDAY MORNING. PERIODS OVER RAIN TONIGHT SHOULD GIVE WAY TO MORE POST FRONTAL SHOWERY WEATHER SATURDAY...WITH PERHAPS A BREAK ON SUNDAY. ANOTHER STRONG MOISTURE PACKED PACIFIC COLD FRONT IS EXPECTED IN SOUTHEAST CA AND SOUTHWEST AND SOUTH CENTRAL AZ MONDAY WITH ADDITIONAL HEAVY RAIN. CURRENT FORECASTS WHICH HIT THE SITUATION HARD FOR THE REMAINDER OF TONIGHT AND THE FIRST HALF OF SATURDAY LOOK OK. NO UPDATES PLANNED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON FOR ZONES 21 THROUGH 24. FLOOD WARNING FOR CAVE CREEK AND AGUA FRIA RIVERS ZONES 22 AND 23 THROUGH EARLY SATURDAY AFTERNOON. CA...NONE. && VASQUEZ
Hazardous weather outlook, Feb 18, 5:13 AM PST, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 613 AM MST FRI FEB 18 2005 AZZ021>024-190100- GREATER PHOENIX AREA-NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- WEST CENTRAL DESERTS- 613 AM MST FRI FEB 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND TONIGHT. SEE PRODUCT PHXFFAPSR FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH SATURDAY AFTERNOON. THERE WILL BE SHOWERS LIKELY ON SATURDAY...ALONG WITH SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN. A CONTINUED CHANCE FOR SHOWERS WILL EXIST ON SUNDAY...AND AGAIN FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY...AND SOME MAY BE ACCOMPANIED BY HEAVY RAIN. NO HAZARDOUS WEATHER IS LIKELY WEDNESDAY OR THURSDAY. AZZ020-025>028-CAZ030>033-190100- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-YUMA/MARTINEZ LAKE AND VICINITY- 613 AM MST (513 AM PST) FRI FEB 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARIZONA AS WELL AS FAR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY SHOWERS WILL INCREASE TODAY...BECOMING NUMEROUS BY AFTERNOON ESPECIALLY IN SOUTHEAST CALIFORNIA. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE BY AFTERNOON...AND THEY WILL LIKELY RESULT IN LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY... AND LOCALLY HEAVY RAIN IS POSSIBLE. THERE WILL BE A CONTINUE CHANCE FOR SHOWERS ON SUNDAY...THEN AGAIN MONDAY AND TUESDAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY ON TUESDAY...WHICH MAY PRODUCE BRIEF HEAVY RAINFALL. NO HAZARDOUS WEATHER IS LIKELY ON WEDNESDAY OR THURSDAY. BRECKENRIDGE
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.